Hail, Rush
- When
- June 2, 8:05 PM CST
- Where
- Rush County, 1.76 mi SE of Alexander
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.450, -99.530
A marginally severe thunderstorm produced nickel sized hail in Rush county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A marginally severe thunderstorm produced nickel sized hail in Rush county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 2, 1:52 PM CST, 6 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 252 PM CDT MON JUN 2 2008 .DISCUSSION... DAYS 1-2... CONVECTION CHANCES TONIGHT AND TOMORROW AND TEMPERATURES WILL BE THE MAIN FORECAST CONCERNS THROUGH THE PERIOD. 12Z UPPER AIR OBS HAVE RIDGING OVER THE SOUTHERN PLAINS. MID LEVEL TEMPS ARE VERY WARM ACROSS THE PLAINS, WITH 16 C AT 700MB AND -6 C AT 500MB. SFC LOW PRESSURE HAS BEEN DEVELOPING IN THE EHA AREA FOR MUCH OF THE DAY, WITH A DECENT BOUNDARY SAGGING SOUTH TO NEAR A GCK- DDC-PTT LINE. MOISTURE HAS BEEN POOLING NEAR AND BEHIND THIS BOUNDARY, WITH 15 C 850MB DEWPOINTS THIS MORNING AND 65 TO 70 F DEWPOINTS AT THE SFC. TEMPERATURES HAVE BEEN HELD DOWN IN THE 80S IN THE NORTH AND EAST, WHILE OUR SOUTHWESTERN COUNTIES HAVE SOARED OVER THE CENTURY MARK. LATEST SHORT FUSE COMPOSITE HAS OVER 2400 J/KG OF POTENTIAL CAPE OVER OUR NORTHEAST, BUT ALSO SHOW WE ARE PRETTY FAR FROM THAT BEING REALIZED, WITH OUR LOW LEVEL LAPSE RATES STILL PRETTY CAPPED. MODELS HAVE A WEAK SHORTWAVE RIPPLE IN THE FLOW COMING OUT TONIGHT, AND THE SFC LOW SHOULD MOVE EASTWARD INTO CENTRAL KS. HOWEVER, WITH 700MB TEMPS STILL WELL INTO THE MID TEENS C, THINK THAT IT WILL KEEP CONVECTION FROM FORMING. THE ONLY EXCEPTION TO THIS WOULD BE IN OUR FAR NORTHEAST. STORMS FORMING IN FAR NORTHERN KS/NEB WHERE THE 700MB TEMPS ARE LOWER COULD POSSIBLY CLIP ELLIS COUNTY, SO INCLUDED SOME LOW POPS TONIGHT UP THERE. MOISTURE WRAPPING AROUND THE BACKSIDE OF THE SFC LOW WILL BRING SOME STRATUS AND EVEN SOME PATCHY FOG INTO OUR FAR NORTHWESTERN CWA. LOWS TONIGHT WILL NOT FALL OFF TOO MUCH WITH FAIRLY HIGH DEWPOINTS IN ALL BUT THE FAR SOUTHWEST, SO KEPT TEMPS MAINLY IN THE 60S. FLOW WILL BECOME NEAR ZONAL TOMORROW, WITH A MORE SIGNIFICANT SHORTWAVE TROUGH MOVING OUT LATER IN THE DAY. SFC LOW WILL REDEVELOP NEAR EHA, WITH UPSLOPE FLOW AND PLENTY OF MOISTURE ACROSS MOST OF THE CWA. 700MB TEMPS SHOULD BE COMING BACK DOWN INTO THE LOWER TEENS C BY TUESDAY AFTERNOON. MODEL SOUNDINGS HAVE 1500-2000 J/KG CAPE ALL THE WAY OUT TO THE CO BORDER. THINK THAT STORMS COULD FIRE OVER THE HIGH TERRAIN IN OUR WEST, THEN MOVE EASTWARD AS THE EVENING PROGRESSES, SO TRIED TO REFLECT THAT IN THE GRIDS. STILL SOME UNCERTAINTY IN EXACT COVERAGE AND WHERE STORMS INITIATE, SO KEPT POP VALUES STILL FAIRLY LOW. WITH PLENTY OF MOISTURE AND 850MB TEMPS IN THE 20S, HIGHS SHOULD BE MAINLY IN THE 80S TO LOW 90S ON TUESDAY. THE SHORTWAVE WILL MOVE EASTWARD TUESDAY NIGHT, WITH THE SFC LOW AND UPSLOPE FLOW CONTINUING. LOWS WILL BE IN THE 60S TO LOW 70S. SOUTHWESTERLY FLOW ALOFT WILL SET UP BY WEDNESDAY, WITH THE NEXT UPPER TROUGH DIGGING INTO NV/UT. THE SFC LOW WILL CONTINUE TO DEEPEN OVER SOUTHWESTERN KS, WITH THE FRONT PUSHING BACK NORTH INTO NORTHERN KS. GFS AND NAM ARE IN PRETTY GOOD AGREEMENT ON SETTING UP GOOD SOUTHWESTERLY FLOW AT LOW LEVELS. MOST OF OUR MOISTURE WILL BE PUSHED BACK TO THE NORTH AND EAST. 850MB TEMPS GET BACK INTO THE UPPER 20S TO LOW 30S C, AND WITH PLENTY OF SUNSHINE, BUMPED HIGHS UP INTO THE 90S AND EVEN SOME LOW 100S IN THE SOUTH. WITH MOST OF THE MOISTURE TO OUR NORTH AND EAST, INCLUDED ONLY VERY LOW POPS IN THOSE AREAS FOR WEDNESDAY AFTERNOON IN CASE SOMETHING ISOLATED GOES UP JUST BEFORE IT EXITS OUR AREA. DAYS 3-7... OVERALL...NOT ANY SIGNIFICANT CHANGES TO THE EXISTING DAY 3-7 FORECAST. DID INCREASE QPF A TAD ON THURSDAY AND THURSDAY NIGHT...UP TO THE 0.05-0.10 RANGE. LOCALIZED HIGHER AMOUNTS ARE PROBABLE BUT ARE HARD TO PINPOINT. BOTH THE GFS AND ECMWF HIRES BRING A FRONT NORTH THROUGH OUR CWA WEDNESDAY NIGHT...THEN BACK AS A COLD FRONT ON THURSDAY. EXPECT THURSDAY TO BE A BUSY DAY WITH SEVERE CONVECTION...ESPECIALLY IN OUR NORTH AND EAST COUNTIES. THE UPPER PATTERN PER BOTH THE EC AND GFS WILL START THURSDAY WITH A LARGE TROUGH CROSSING THE PLAINS. MOST UPPER DYNAMICS APPEAR TO BE NORTH OF OUR CWA....WITH A LARGE SCALE TROUGH DRAGGING THROUGH WESTERN KANSAS. FRIDAY AND SATURDAY WILL RETURN THE UPPER FLOW TO A SHORT LIVED ZONAL PATTERN..WITH A SOUTHWEST FLOW ALOFT RESULTING BY SUNDAY. THE UPPER SYSTEM RETURNING THE WESTERLY FLOW TO SOUTHWESTERLY LATE THIS WEEKEND WILL CUT OFF AN UPPER LOW OVER WESTERN CALIFORNIA AND PROBABLY EJECT SMALLER WAVES TO THE NORTHEAST AS IT CUTS OFF. WILL HAVE TO WAIT TO SEE...BUT ANY SHORT WAVE TROUGH WHICH EJECTS FROM A WESTERN TROUGH THIS TIME OF YEAR HAS THE POTENTIAL TO CROSS WESTERN KANSAS AND TRIGGER THUNDERSTORMS...SOME POSSIBLY SEVERE THIS TIME OF YEAR. OF COURSE...WILL NOT MENTION PSBL SVR WORDING IN THE EXTENDED AS THAT IS TOO FAR OUT IN TIME TO DETERMINE THE STRENGTH...AND SPATIAL (WHERE) FORECASTING IS NOT DETERMINISTIC BEYOND ABOUT 4 DAYS OUT. TEMPERATURES SHOULD COOL THURSDAY AND FRIDAY AS CLOUDS INCREASE AND A COLD FRONT PASSES TO THE SOUTH. A STRONG WARMING TREND WILL SET IN STARTING SATURDAY WITH HIGHS IN THE 92 TO 97 DEGREE RANGE... WARMING TO THE 93-99F RANGE SUNDAY...AND PERHAPS EVEN WARMER FOR THE START OF NEXT WEEK. MINIMUM TEMPERATURES COULD BE MORE VARIABLE THAN IN THE CURRENT GRIDS...BUT STAYED FAIRLY CLOSE TO THE EXISTING GRIDS. THE SOUTHEAST ZONES SHOULD STAY THE WARMEST DURING OVERNIGHTS AND THE WEST COOLER. THE MINS SHOULD FOLLOW THE SAME DIURNAL TRENDS AS THE MAXES. .AVIATION... CIGS HAVE SCATTERED OUT ALL BUT THE HYS SITE...WHERE BKN050 CIGS SHOULD ONLY LINGER THROUGH 20Z OR SO BEFORE SCATTERING OUT ALSO. VFR CONDITIONS WILL PREVAIL THROUGH 10Z AT DDC...GCK AND HYS...WHEN A WIND SHIFT TO THE NORTH WILL BRING IN SOME MVFR CIGS TO ALL TAF SITES IN THE 030-050 FT RANGE BY 12Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 90 66 99 / 0 10 20 0 GCK 65 88 65 99 / 0 10 20 0 EHA 59 92 62 99 / 0 20 20 0 LBL 66 93 65 100 / 0 20 20 0 HYS 67 86 65 94 / 20 0 30 10 P28 70 94 71 98 / 0 10 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ084>086. && FN26/12/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 519 AM CDT MON JUN 2 2008 KSZ030-031-043>046-061>066-074>081-087>090-031030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MEADE-CLARK-COMANCHE-BARBER- 519 AM CDT MON JUN 2 2008 /419 AM MDT MON JUN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY AND TUESDAY NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO ENGLEWOOD. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ084>086-031030- MORTON-STEVENS-SEWARD- 519 AM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT. GUSTY SOUTH WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE DURING THE AFTERNOON HOURS. THIS COMBINED WITH LOW RELATIVE HUMIDITIES WILL RESULT FAVORABLE CONDITIONS OF WILDFIRES. ALL OUTDOOR BURNING IS EXTREMELY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY AND TUESDAY NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY ALONG AND EAST OF A LINE FROM HAYS TO DODGE CITY TO ENGLEWOOD. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The Dodge City radar (KDDC), 86 km away, was scanning. The volume nearest the first event began at 02:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119091.